What happens if you overdose on Nyquil?

Answer

Overdosing on Nyquil can damage the liver or even cause death, according to Drugs.com. In rare cases, a severe skin reaction occurs, such as red skin or a spreading rash that causes peeling and blistering.

Nyquil contains acetaminophen, dextromethorphan, doxylamine and pseudoephedrine, according to Drugs.com. It is mainly used to treat fever, headache, runny nose, cough, body aches and other pain. Acetaminophen is a pain reliever and a fever reducer; however, an overdose of it can be fatal. The first symptoms of acetaminophen overdose include stomach pain, vomiting, loss of appetite, nausea, sweating, confusion and weakness. Later symptoms include dark urine, pain in the upper stomach and yellowing of the skin or the whites of the eyes.

Acetaminophen causes serious liver disease when taken beyond the recommended dosage, explains WebMD. Adults must avoid taking more than 4 grams of acetaminophen per day. A patient with liver problems should consult a doctor or pharmacist to learn the safe dosage of this medication. Regular alcohol consumption, particularly when mixed with acetaminophen, increases risks of liver damage.

It is important to consult with a doctor before using other medications, as acetaminophen is a component of many combination medicines, notes Drugs.com. Taking other medications along with acetaminophen increases the risk of a fatal overdose.

About -  Privacy -  Careers -  Ask Blog -  Mobile -  Help -  Feedback  -  Sitemap  © 2014 Ask.com